MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD RETRACTOR, 4 BLUNT - JARIT; N/A

INTEGRA LIFESCIENCES MANSFIELD RETRACTOR, 4 BLUNT - JARIT; N/A
Catalog Number 205111
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The following information was received via medwatch/mdr report# mw5118724: after surgery finished and the patient was out of the operating room, scrub tech was cleaning up and noticed that a screw was loose on a miltex retractor and attempted to tighten the screw.In doing so, the screw and hinge portion of the retractor fell off.In inspection of the whole miltex, the screw-hole of the hinge was missing less than 1mm portion of metal.A follow-up was made to the initial reporter to identify the serious injury/invention required reported on mw5118724.The reporter confirmed that no serious injury or medical intervention was required during this event.The reporter confirmed that the product problem was discovered after the surgery.No patient injury or surgical delay occurred.It was not suspected that any part broke in the patient.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated field: d4 (udi#), d9, g3, g6, h2, h3, h10.The retractor, 4 blunt - jarit (205111) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and the device history record (dhr) could not be reviewed.The customer reported that the item was discarded after photos were taken.Visual evaluation of the images provided by the customer indicated that the retractor had a broken screw hole.The reported complaint was confirmed.This damage may be the result of wear or rough handling/environmental damage.

Brand Name
RETRACTOR, 4 BLUNT - JARIT
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17385889
Report Number3014334038-2023-00115
Device Sequence Number15028224
Product Code GAD
UDI-Device Identifier10381780373032
UDI-Public10381780373032
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number205111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown